Mayo Clinic Connect
Has anyone experienced severe muscle aches/pain and fatigue while being on prednisone for two consecutive prescriptions?
I wouldn't know if prednisone is causing aches, pains, and fatigue. I have Polymyalgia Rhmatica. Prednisone is used to treat it. I do have other sides from prednisone – weight gain, irritability, insomnia.
Jump to this post
I have had Polymyalgia Rhmatica for ten years also suffer insomnia….I think that a high prescription of a statin drug caused mine…
I took the statin for three years and did complain of aches and pain but was encouraged to take it anyway…..I am very gradually recovering but cannot do much physical work because of this……
Hi Don @donkrause — welcome to Connect. I have no medical training or background but have been on prednisone twice to treat my Polymyalgia Rheumatica. Both instances of PMR were treated with a dosage of 20 mg which was tapered until I was able to get off of it and not have any PMR associated pain. The first time the tapering took almost 3 years before the PMR went into remission. The second occurrence I was able to taper off in less than 2 years. Weight gain was the only side effect I had but the second time around I was able to control the gain by better controlling my diet. Each of us are different when it comes to side affects.
May I ask if you are taking any other medications which could interact with the prednisone or also may be causing your side affects? Also, I would recommend having a discussion about it with your doctor if you have not already done that.
Mayo Clinic has a list of drug interactions and side effects here:
Hoping you find some answers soon.
Liked by Teresa, Volunteer Mentor
Hi @beryl — welcome to Connect. I also suffer from PMR but it is thankfully now in remission for the second time. Are you able to share why the statin drug was prescribed for you?
Here are a couple of sites you can use to check side effects for medications:
FDA – US Food & Drug Administration
I have recently met with a Lymphedema specialist for some health issues I'm having with my right leg and knee. One of the tests he ordered after talking with me was a sleep apnea test where I took home an oximeter and connected a probe to one of my fingers while I slept. I was really surprised to find out I don't sleep as good as I thought I did. The test results showed I have an abnormal sleep disorder. During the night the oximeter recorded 209 events with a total duration of 138.7 minutes with an average duration of 39.7 seconds. I haven't had my follow up with him yet to go over all the test results so I'm not sure what I will have to do other than probably start using a CPAP mask at night (not looking forward to it). The reason why I mention it is that maybe it could be a reason for the insomnia and you might want to ask your doctor about it.
Hello John I was given a statin drug for high cholesterol….60mgs a day …..B
Liked by John, Volunteer Mentor, Teresa, Volunteer Mentor
I also don't know if prednisone causes my pain in the muscles I also have ligament pain which is worse I think….can't do the things in the garden that I love to do …Beryl
Liked by John, Volunteer Mentor, Teresa, Volunteer Mentor, whitepicketfarm
My doctor tried to prescribe simvistatin to me for "high" cholesterol but I said no because it's known to make neuropathy worse and in some cases cause neuropathy. I told her I would work some lifestyle changes with the diet to work on lowering cholestrol numbers which I didn't think were that bad anyway and all within the high end of the desirable range for value. I might have a different feeling if my numbers were life threatening but they aren't and the data shows there would be higher risks of making my neuropathy worse if I took the statin.
The implications of statin induced peripheral neuropathy
Statin Neuropathy Masquerading as Diabetic Autoimmune Polyneuropathy
Medication Induced Neuropathy
Currently taking Presnidone for Gout. But only on my first prescription .No pain so far.
Liked by John, Volunteer Mentor
Hi Glenn @glenner075, I see that you are new to Connect so I would like to add my Welcome and thank you for sharing about taking prednisone. I've been on prednisone twice for the two occurrences of PMR. I recently was able to taper off this past February. I had a flair of gout back in 2007 but was given a different drug colchicine which helped get rid of the uric acid crystals I think. The PMR was a miracle drug for the PMR. The pain was pretty bad without it. I think most of the side effects from prednisone are from long term usage.
John, Great information ! And thanks for the welcome! Glenn
I have had Poly Myalgia (PMR) (Greek meaning – Many aching muscles) for over 13 years. You and I know that it is treated with prednisone. I was weaning off of the prednisone earlier this year (down to 1 mg) when I got a big flare up. I am fortunate to have had very good strong bones prior to the start of PMR. Having been on strong doses of prednisone has left me with lots of osteoporosis and lots of crapey thin skin. About 12 years ago I was in a study at the Mayo Clinic for PMR. I had to inject a shot in myself once a week. I don't know what was in the shot, but it left me feeling wonderfully normal. It had only one side effect of diarrhea and vomiting for a large part of the day after the shot. The study was stopped because of that side effect.
Sorry , I too am a suffer of PMR for ten years …..no more said but left me with thin skin perticularly on my forearms…..it might make you feel a little better if you address the problem of your skin…..
I tried also lots of things on my armsdidnt make any difference …..saw the Tree Hut range of creams ….it is working for me the Shea moisturating butter is good for the forearms and I use the Body lotion elsewhere…..I haven't got rhyno skin any more ….still thin can't change that ……hope this helps Beryl
version 126.96.36.199.2.9Page loaded in 0.352 seconds